MAUDE Adverse Event Report: COOK INC SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS

COOK INC SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS
Model Number G02854
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Pma/510(k) #: preamendment.Investigation - evaluation.A customer at seton dell children's hospital (united states) reported that the needle in a c-pmsy-250 (single lumen polyethylene central venous catheter tray) from lot 9402033 did not give blood return during an arterial pressure monitoring procedure on (b)(6) 2019.The customer stated that when they inserted the needle, they did not get "flashback" and had difficulty inserting the wire guide through the needle.The patient did not experience adverse effects.A review of the complaint history, device history record (dhr), instructions for use (ifu), and quality control, as well as a visual inspection and functional test of the returned device was conducted during the investigation.One used 22g needle was returned to cook for evaluation.Upon visual inspection, no damage or biomatter was noted.A functional test found that the needle was able to be flushed without difficulty.Additionally, a document-based investigation evaluation was performed.The device master record (dmr) found that proper procedures and inspections are in place to prevent the distribution of non-conforming product.A review of the device's design history files found that the product is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (9402033) and the related needle component lot revealed no recorded non-conformances.A database search did not find any other events associated with the reported device lot.However, based on the dhr review, there is evidence of potential nonconforming material in house and in field.As the needle is supplied by cook polymer technology (cpt), cook initiated a supplier corrective action request in response to this issue.As there is evidence of potentially nonconforming material from the same supplier lots in other events, cook initiated product containment for affected in house product and to prevent redistribution of product in the field.It should be noted that there was one additional event reported to cook associated with the complaint device lot.Cook also reviewed product labeling.The instructions for use [ifu_t_ulmbhce_rev6] state "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no returned product, and the results of our investigation, a definitive root cause was established as a deficiency in supplier manufacturing/quality control.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported that the needle of a single lumen polyethylene central venous catheter tray did not give blood return during an arterial pressure monitoring procedure.After insertion, saline was flushed through the needle and the wire guide was attempted to be advanced through the needle.When the user inserted the needle, they did not get "flashback" and experienced difficulty inserting the wire guide through the needle.It was stated that "it is suspected that the vessel had not been accessed".The patient was already in the icu at the time of the event and was receiving the device for arterial pressure monitoring.A new kit was used to complete the procedure.No adverse effects to the patient have been reported.

Brand Name
SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9959067
Report Number1820334-2020-00813
Device Sequence Number16846069
Product Code DQY
UDI-Device Identifier00827002028548
UDI-Public(01)00827002028548(17)210712(10)9402033
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2021
Device Model NumberG02854
Device Catalogue NumberC-PMSY-250
Device Lot Number9402033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2020
Initial Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1